Alert archive / Arkansas / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jan 14, 2007, 7:51 PM CST for Lawrence County, Randolph County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2007, 7:51 PM CST (01:51 UTC)
- Expired
- Jan 14, 2007, 11:45 PM CST
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 143 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 150154
FFWMEG
ARC075-121-150545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
751 PM CST SUN JAN 14 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAWRENCE COUNTY IN EASTERN ARKANSAS
RANDOLPH COUNTY IN EASTERN ARKANSAS
* UNTIL 1145 PM CST
* AT 749 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT VERY HEAVY RAIN WILL MOVE INTO THE WARNED AREA OVER THE NEXT
FEW HOURS. 1 TO 3 INCHES OF RAINFALL IS LIKELY TO FALL IN THE NEXT
FEW HOURS WHICH COULD RESULT IN FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALNUT
RIDGE...STRAWBERRY...RAVENDEN SPRINGS...RAVENDEN...PORTIA...
POCAHONTAS...MINTURN...MAYNARD...LYNN...IMBODEN...HOXIE...DALTON...
COLLEGE CITY...BLACK ROCK...BIGGERS...ATTICA AND ANNIEVILLE
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. TURN AROUND, DONT DROWN
LAT...LON 3651 9082 3638 9078 3589 9090 3591 9136
3651 9138
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 14, 2:45 PM CST, 5 hours 6 minutes earlier.
Area forecast discussion, Jan 14, 2:45 PM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CST SUN JAN 14 2007
.DISCUSSION...
COLD FRONT REMAINS NEARLY STATIONARY AND STRETCHES FROM A LINE NEAR
PARIS TENNESSEE TO MEMPHIS TO STUTTGART ARKANSAS. A LOW PRESSURE
CENTER HAS DEVELOPED ALONG THE FRONT OVER SOUTHERN ARKANSAS. THIS
LOW WILL CONTINUE MOVING NORTHEAST ALONG THE FRONT THIS EVENING.
BANDS OF HEAVY RAIN ASSOCIATED WITH THE LOW WILL PUSH INTO PORTIONS
OF EASTERN ARKANSAS...NORTHWEST MISSISSIPPI...WEST TENNESSEE AND THE
MISSOURI BOOTHEEL. WILL CONTINUE WITH FLOOD WATCH THROUGH 12Z. LATER
TONIGHT AS THE LOW SHIFTS NORTHEAST OF THE CWA...THE FRONT WILL
BEGIN TO SAG SOUTHWARD. AS THE FRONT MOVES SO WILL THE RAIN BANDS
THUS SOUTHEASTERN AREAS OF THE CWA WILL FINALLY BEGIN TO SEE SOME
RAINFALL FROM THIS EVENT. TEMPERATURES WILL DROP DRAMATICALLY BEHIND
THE FRONT. EXPECT A WIDESPREAD RANGE OF LOWS FROM THE 30S TO THE 50S.
MONDAY AND MONDAY NIGHT...FRONT WILL EXIT CWA BY MID MORNING. EXPECT
TEMPERATURES TO DROP DURING THE DAY ON MONDAY THUS HIGHS WILL OCCUR
AT 12Z. RAIN WILL DIMINISH FROM THE NORTHWEST DURING THE DAY AS DRIER
AIR ALSO FILTERS INTO THE AREA. SOME RAIN MAY LINGER INTO MONDAY
EVENING ACROSS NORTHEAST MISSISSIPPI. SOME MODELS ARE SHOWING A
CHANGEOVER TO FREEZING RAIN OR SLEET BEFORE PRECIPITATION COMES TO
AN END AFTER MIDNIGHT MONDAY NIGHT. THINK MODELS ARE HOLDING PRECIP
ON TOO LONG SO WILL LEAVE MENTION OF CHANGEOVER OUT OF FORECAST FOR
NOW. WILL END PRECIP CHANCES AT MIDNIGHT.
TUESDAY THROUGH BEGINNING OF WEEKEND...COLD CANADIAN HIGH PRESSURE
WILL BUILD INTO THE MIDSOUTH. SKIES WILL CLEAR BUT TEMPERATURES WILL
FEEL CHILLY. EXPECT HIGHS ON TUESDAY IN THE 30S WITH LOWS TUESDAY
NIGHT IN THE TEENS AND 20S. WARMING WILL BEGIN TO OCCUR BY WEDNESDAY
NIGHT AS THE HIGH SHIFTS EAST BUT TEMPERATURES WILL STILL BE BELOW
TO NEAR NORMAL FOR THIS TIME OF YEAR.
BY SATURDAY NIGHT INTO SUNDAY...MODELS ARE SHOWING THE MIDSOUTH IN
AN OVERRUNNING PATTERN AS A SFC LOW DEVELOPS OVER TEXAS AND MOVES
EASTWARD. THERE IS SOME CONCERN WITH THE COLD AIR IN PLACE THAT SOME
PRECIP COULD BE OF THE WINTER TYPE BUT WITH IT BEING SO FAR OUT AND
THE RECENT INCONSISTENCIES WILL NOT MENTION ANY WINTER PRECIP YET.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 39 39 25 37 / 100 80 10 10
MKL 40 40 22 34 / 100 80 10 10
JBR 33 34 18 31 / 100 40 10 10
TUP 53 53 30 38 / 80 100 40 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH THROUGH LATE TONIGHT FOR CLAY-CRAIGHEAD-CRITTENDEN-
CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-PHILLIPS-POINSETT-
RANDOLPH-ST. FRANCIS.
MO...FLOOD WATCH THROUGH LATE TONIGHT FOR DUNKLIN-PEMISCOT.
MS...FLOOD WATCH THROUGH LATE TONIGHT FOR COAHOMA-DESOTO-MARSHALL-
PANOLA-QUITMAN-TATE-TUNICA.
TN...FLOOD WATCH THROUGH LATE TONIGHT FOR CARROLL-CROCKETT-DYER-
FAYETTE-GIBSON-HAYWOOD-HENRY-LAKE-LAUDERDALE-MADISON-OBION-
SHELBY-TIPTON-WEAKLEY.
&&
KRMHazardous weather outlook, Jan 14, 3:38 PM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 338 PM CST SUN JAN 14 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 338 PM CST SUN JAN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FLOOD WATCH HAS BEEN POSTED TONIGHT FOR NORTHEAST AND EAST- CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL...PART OF WEST TENNESSEE...AND PART OF NORTHWEST MISSISSIPPI. THE FLOOD WATCH AREA IS GENERALLY ALONG AND NORTHWEST OF A LINE FROM CLARKSDALE MISSISSIPPI TO SOMERVILLE TENNESSEE TO PARIS TENNESSEE. THE WATCH INCLUDES MEMPHIS...JONESBORO AND JACKSON. A STRONG COLD FRONT WILL REMAIN NEARLY STATIONARY THIS EVENING FROM ABOUT PARIS TENNESSEE TO MEMPHIS TO STUTTGART ARKANSAS. LOW PRESSURE OVER SOUTHERN ARKANSAS WILL TRACK NORTHEASTWARD ALONG THE FRONT. THIS WILL CAUSE MORE RAIN NEAR AND NORTH OF THE FRONT WITH RAIN SOMETIMES HEAVY. THE FRONT WILL BEGIN PUSHING SOUTHEASTWARD LATER TONIGHT WITH ADDITIONAL HEAVY RAIN ALONG THE FRONT. ADDITIONAL RAIN AMOUNTS IN THE WATCH AREA TONIGHT WILL TOTAL BETWEEN 2 AND 3 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD RELAY ANY REPORTS OF FLOODING AND HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 8:41 PM CST | Flash Flood Warning | MEG | Clay, Greene | 4 hr |
| Jan 14, 11:30 PM CST | Flash Flood Warning | MEG | Lawrence, Randolph | 2 hr |
| Jan 15, 12:48 AM CST | Flash Flood Warning | MEG | Clay, Greene | 117 min |
| Jan 15, 1:37 AM CST | Flash Flood Warning | MEG | Lawrence, Randolph | 113 min |
| Jan 15, 1:53 AM CST | Flash Flood Warning | MEG | Craighead, Cross, Poinsett | 2 hr |
| Jan 15, 2:59 AM CST | Flash Flood Warning | MEG | Clay, Greene | 2 hr |
| Jan 15, 3:42 AM CST | Flash Flood Warning | MEG | Lawrence, Randolph | 2 hr |
| Jan 15, 5:16 AM CST | Flash Flood Warning | MEG | Clay, Greene | 119 min |
| Jan 15, 6:01 AM CST | Flash Flood Warning | MEG | Lawrence, Randolph | 119 min |
Nearby
Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.